Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

question about medication!

Hi ladies! so my son has a skin irritation/infection on his chin an was prescribed Cephalexin...

Have any of you given this to your child? What were the effects?

So far my son is being the biggest fussy bug ever! He loves the taste but as soon as he takes it.. its down hill from there :( weve called the dr. an they said its "normal" but i certainly dont think it is! he was perfectly fine before this medicine... :( i dont know what to think anymore..

Answer Question
 
akalei

Asked by akalei at 5:13 PM on May. 22, 2010 in Babies (0-12 months)

Level 15 (2,331 Credits)
Answers (5)
  • samurai_chica

    Answer by samurai_chica at 5:18 PM on May. 22, 2010

  • has your doctor looked into the cause of the rash? is it something new? i don't know how old your lo is...could this be from milk? formula? teething?
    happy2bmom25

    Answer by happy2bmom25 at 5:31 PM on May. 22, 2010

  • Have you asked your pediatrician if there is a topical ointment equivalent that he/she can prescribe instead of having to get him to take an oral suspension? For all rashes and outbreaks we just used Aquaphor--and even those persistent rashes would heal overnight--which is when I would apply the ointment--when they were sleeping/napping. :o)
    LoriKeet

    Answer by LoriKeet at 5:43 PM on May. 22, 2010

  • That stuff can be hard on the tummy. I'm sure it could be a million things, but try to feed him some yogurt. I don't know how old your son is, but I also stock up on yogurt when my son is on antibiotics. Make sure you are giving it to him on a full tummy.
    sunshine58103

    Answer by sunshine58103 at 5:54 PM on May. 22, 2010

  • to happy2bmom25:
    my son is almost 5 months old (next week hell be) the rash we have NO idea where it came from.. i guess one of his ezcema patches got irritated then infected an it just showed up... hes had this since probably... 2 months :(

    to lorikeet:
    my son also uses aquaphor! it took all the rashes off his arms an legs that stuff is amazing! he has had hydro cortisone cream an it sorta worked.. it went away for about 2 days an then came back with revenge :( he is also currently taking 2 other ointments for the chin which are working.. just the oral medicine.. is not doing to well..

    akalei

    Answer by akalei at 5:54 PM on May. 22, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN